MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD E LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD E LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-039
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 06/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a left ventricular (lv) and right ventricular (rv) lead due to non-function.A spectranetics lld e lead locking device (lld e) was inserted into the lv lead, and a spectranetics lld ez lead locking device (lld ez) was inserted into the rv lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath on the lv lead, heavy binding sites were encountered.Next, targeting the rv lead with the 14f glidelight, progress stalled and switched to a spectranetics 11f tightrail sub-c rotating dilator sheath on the lv and rv lead.Then, utilizing the 14f glidelight on the lv lead, advancement was made down the coronary sinus (cs), past the superior vena cava (svc), when progress stalled again.Switching to the rv lead with a spectranetics 16f glidelight laser sheath, advancement stalled in the svc; therefore, a spectranetics 13f tightrail rotating dilator sheath was used, and made it past the svc when the rv lead broke.The intact lld ez, along with a portion of the rv lead were removed from the patient.Moving back the lv lead with the 14f glidelight, progress was made past the svc down to the cs, and while pulling traction with the lld e, the lead was removed; however, a pericardial effusion was detected and the patient¿s blood pressure dropped.Rescue efforts began, including pericardiocentesis and sternotomy.A cs perforation was discovered and repaired, and the distal tip of the rv lead remained in the patient.The patient survived the procedure.This report captures the lld e providing traction on the lv lead when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.H3) the lld e was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of the lld device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD E LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key25669794
Report Number3007284006-2026-00386
Device Sequence Number12171960
Product Code DRB
UDI-Device Identifier00813132023058
UDI-Public(01)00813132023058(17)280202(10)0303694006
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-039
Device Catalogue Number518-039
Device Lot Number0303694006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK 368346 LV LEAD.; BIOTRONIK 368346 RV PACING LEAD.; SPECTRANETICS 11F TIGHTRAIL SUB-C DILATOR SHEATH.; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH.; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LLD EZ LEAD LOCKING DEVICE.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age63 YR
Patient SexFemale
Patient Weight93 KG
Patient EthnicityHispanic
Patient RaceWhite